Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 14, 2021, 8:53 PM MDT for Baca County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 8:53 PM MDT (02:53 UTC)
- Expired
- Jul 14, 2021, 9:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 158 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2673 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS85 KPUB 150253 SPSPUB Special Weather Statement National Weather Service Pueblo CO 853 PM MDT Wed Jul 14 2021 COZ097>099-150330- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 853 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 930 PM MDT... At 852 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Pritchett, or 19 miles northwest of Springfield, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield and Two Buttes Reservoir. LAT...LON 3753 10301 3770 10293 3761 10246 3735 10258 TIME...MOT...LOC 0252Z 291DEG 17KT 3760 10289 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:09 PM MDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 14, 3:09 PM MDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 309 PM MDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday) Issued at 242 PM MDT Wed Jul 14 2021 ...Flash Flood Watch for the Mountains and burn scars through this evening... Currently...stratiform rain has spread across western Colorado into the Continental Divide, while thunderstorms are developing along the Eastern Mountains. A cold front has dropped south across much of the Plains turning winds northeasterly. This has helped hold dewpoints steady in the upper 40s to lower 50s. Temperatures are warm with mid 80s to lower 90s across the lower elevations. Rest of today...moist upslope flow will continue across the Plains, and help force continued convection along the Eastern Mountains. A strong, compact upper disturbance is also currently moving across southern Colorado, which is helping sustain thunderstorm activity. Expect shower and thunderstorms to fill in across much of the Mountains, east into the I-25 corridor later this afternoon. The main concern will be the potential for flash flooding. These storms will be very efficient rain producers given the moist environment. Flash flooding will be possible on area burn scars, as well as urban areas along the I-25 corridor and in locations that have seen heavy rainfall the past few days including the Wet Mountain Valley. Not looking like there is much of a severe threat given the atmospheric profiles with low CAPE and very little shear. Occasional wind gusts to near 50 mph and perhaps penny size hail may accompany stronger storms as they move onto the Plains. Tonight...the upper shortwave will slowly shift southeast across southern Colorado through the overnight hours. Expect continued showers and thunderstorms to track eastward, with the main focus south of Highway 50 this evening, clearing into southwest Kansas by morning. Locally heavy rainfall will remain likely, especially along the southern lee slopes of the Sangre de Cristo Mountains and Raton Mesa. Model guidance has dry conditions across the region by Thursday morning. Overnight lows will continue to be mild with 50s and 60s across the area. Thursday...the upper level pattern will begin to change with an upper high over southern California beginning to build back northward, while and upper trough moves across the Missouri Valley. Models have really trended downward on convective potential across Colorado for tomorrow. Subsidence behind the departing wave over southwest Kansas is the cause for this. That being said, isolated the scattered showers and thunderstorms are still expected, initially over the Mountains, and spreading eastward into the I-25 corridor by the late afternoon. Better low level moisture will be in place, with CAPE values around 1000 j/kg, however, shear will still be weak at around 25 kts. Thunderstorms will likely be favored over the Palmer Divide and Raton Mesa. A couple of thunderstorms could become strong over these areas. In addition, locally heavy rainfall will once again be possible, and if a burn scar should happen to be hit, flash flooding would be a concern. Stronger storms could produce gusty winds to near 50 mph and small hail. As for temperatures, highs will climb into the 80s across the Plains, and 70s to lower 80s for the San Luis Valley. Mozley .LONG TERM...(Thursday night through Wednesday) Issued at 242 PM MDT Wed Jul 14 2021 Center of upper level high pressure drifts eastward toward the 4 corners on Friday, while plentiful low/mid level moisture remains in the place over srn CO. Expect an upturn in convective activity Friday afternoon and evening versus Thu, as subsidence behind departing upper wave shifts eastward into the plains, leaving behind at least neutral to slightly positive upward motion due to some weak convectively induced vorticity sliding eastward through the ridge. Max temps Fri should climb 3-8 degf as mid level heights/temps increase and sun should be more plentiful for the at least the first half of the day. Saturday looks very similar to Friday, as upper high moves little and air mass remains relatively unchanged. High then begins to build northward along the CO/UT border Sun, with the center of mid/upper level circulation ending up somewhere in WY by Mon. As high builds north, wave dropping south through the central plains pushes a weak cold front through the plains on Sunday, with resultant upslope flow and moisture surge keeping convective chances in place for both Sun and Mon over at least the ern mts and plains, while max temps cool slightly along and east of the mts. For Tue and beyond, pattern begins to look unfavorable for much in the way of thunderstorm activity, as drier air circulates around the WY high and pushes the main monsoon plume south into AZ/NM/TX. There will likely be enough residual moisture around for at least isolated afternoon/evening convection over the mountains each day, though N-NE steering currents will tend to take any mountain convection quickly s-sw away from the I-25 corridor and eastern plains. Ridge position next week suggests the warmest air mass will stay off to the west and north of the area, with temps hanging out near mid-July averages through the period. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 242 PM MDT Wed Jul 14 2021 KCOS, KPUB, KALS: VFR conditions are expected over the next 24 hours for all three TAF sites. There is a possibility that the TAF sites could be impacted by heavy rain or thunderstorms this evening, which could drop conditions to MVFR/IFR, but otherwise expect light rain to impact the TAF sites before ending late this evening. Winds will remain light and variable overnight, before beginning to increase in magnitude tomorrow afternoon. Isolated to widely scattered rain showers and thunderstorms are expected tomorrow afternoon and could bring brief heavy downpours and gusty outflow winds. Confidence in a TAF site being directly impacted is low at this time, so will only go with VCSH in the TAFs. Smoke will again be present over the whole area and will cause haziness tomorrow afternoon, but will not be thick enough to lower flight categories. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ062-066>068- 072>075-077>080-087. && SHORT TERM...MOZLEY LONG TERM...PETERSEN AVIATION...SIMCOE
Hazardous weather outlook, Jul 14, 11:30 AM MDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Wed Jul 14 2021 COZ058>089-093>099-151730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are forecast across southern Colorado this afternoon and evening. The primary storm risks will be lightning and locally heavy rainfall capable of producing flash flooding. Burn scars and areas which received recent heavy rainfall will be most susceptible to flash flooding. The risk for flash flooding will be greatest through midnight for the mountains and burn scars along and south of highway 50. An embedded strong storm or two will also be possible this afternoon and evening with the primary risk being penny sized hail and localized wind gusts to 50 mph, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The pattern is expected to remain active Thursday and onwards, with daily afternoon thunderstorms expected through this weekend. Flash flooding will continue to be a primary concern. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible over south central and southeast Colorado through midnight. 88/88
In the hours before
Special weather statement, Jul 14, 4:13 PM MDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 413 PM MDT Wed Jul 14 2021 COZ098-099-142245- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 413 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 445 PM MDT... At 413 PM MDT, Doppler radar was tracking a strong thunderstorm near The Saunders Elevator, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Prowers and northeastern Baca Counties. LAT...LON 3743 10208 3759 10225 3797 10205 3745 10204 TIME...MOT...LOC 2213Z 229DEG 13KT 3756 10209 mw
Special weather statement, Jul 14, 7:55 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 755 PM MDT Wed Jul 14 2021 COZ099-150230- Springfield Vicinity/Baca County CO- 755 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BACA COUNTY UNTIL 830 PM MDT... At 755 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Pritchett, or 21 miles west of Springfield, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pritchett. LAT...LON 3738 10307 3760 10306 3735 10261 3725 10298 TIME...MOT...LOC 0155Z 315DEG 11KT 3743 10300 Hodanish
Special weather statement, Jul 14, 8:53 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 853 PM MDT Wed Jul 14 2021 COZ097>099-150330- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 853 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS... NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 930 PM MDT... At 852 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Pritchett, or 19 miles northwest of Springfield, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Springfield and Two Buttes Reservoir. LAT...LON 3753 10301 3770 10293 3761 10246 3735 10258 TIME...MOT...LOC 0252Z 291DEG 17KT 3760 10289 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:55 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| Jul 15, 3:37 PM MDT | Special Weather Statement | PUB | Fremont | 38 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 35 min |
| Jul 15, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 79 min |
| Jul 15, 5:28 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 47 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.